Alert archive / Wisconsin / Gale Warnings in 2020
Gale Warning 8, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Apr 12, 2020, 3:49 AM CDT. It took effect at Apr 13, 2020, 4:12 AM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2020, 3:49 AM CDT (08:49 UTC)
- In effect from
- Apr 13, 2020, 4:12 AM CDT
- Expired
- Apr 13, 2020, 10:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
315 WHUS73 KGRB 120849 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 349 AM CDT Sun Apr 12 2020 LMZ521-522-541>543-121700- /O.CON.KGRB.SC.Y.0035.200412T1800Z-200413T1200Z/ /O.UPG.KGRB.GL.A.0006.200413T1200Z-200414T0300Z/ /O.NEW.KGRB.GL.W.0008.200413T1200Z-200414T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 349 AM CDT Sun Apr 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT MONDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 10 PM CDT MONDAY... * WHAT...For the Small Craft Advisory, northeast to north winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 7 ft expected. For the Gale Warning, northwest winds to 30 kts with gusts of 40 to 45 kts and waves 3 to 7 ft possible. Locally higher waves possible near Deaths Door. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage, and Lake Michigan from Rock Island Passage to Sheboygan WI. * WHEN...For the Small Craft Advisory, from 1 PM this afternoon to 7 AM CDT Monday. For the Gale Warning, from 7 AM to 10 PM CDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Kurimski
6 follow-up statements
506 WHUS73 KGRB 121535 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1035 AM CDT Sun Apr 12 2020 LMZ521-522-541>543-122345- /O.CON.KGRB.SC.Y.0035.200412T1800Z-200413T1200Z/ /O.CON.KGRB.GL.W.0008.200413T1200Z-200414T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1035 AM CDT Sun Apr 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT MONDAY... * WHAT...For the Small Craft Advisory, northeast to north winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 6 ft expected. For the Gale Warning, northwest winds to 30 kts with gusts of 40 to 45 kts and waves 3 to 7 ft possible. Locally higher waves possible near Deaths Door. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage, and Lake Michigan from Rock Island Passage to Sheboygan WI. * WHEN...For the Gale Warning, from 7 AM to 10 PM CDT Monday. For the Small Craft Advisory, until 7 AM CDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
688 WHUS73 KGRB 122104 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 404 PM CDT Sun Apr 12 2020 LMZ521-522-541>543-130515- /O.CON.KGRB.SC.Y.0035.000000T0000Z-200413T1200Z/ /O.CON.KGRB.GL.W.0008.200413T1200Z-200414T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 404 PM CDT Sun Apr 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT MONDAY... * WHAT...For the Small Craft Advisory, northeast to north winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 6 ft expected. For the Gale Warning, northwest winds to 30 kts with gusts of 40 to 45 kts and waves 3 to 6 ft. Locally higher waves possible near Deaths Door. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage, and Lake Michigan from Rock Island Passage to Sheboygan WI. * WHEN...For the Small Craft Advisory, until 7 AM CDT Monday. For the Gale Warning, from 7 AM to 10 PM CDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Bersch
300 WHUS73 KGRB 130239 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 939 PM CDT Sun Apr 12 2020 LMZ521-522-541>543-131045- /O.CON.KGRB.SC.Y.0035.000000T0000Z-200413T1200Z/ /O.CON.KGRB.GL.W.0008.200413T1200Z-200414T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 939 PM CDT Sun Apr 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT MONDAY... * WHAT...For the Small Craft Advisory, northeast to north winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 6 ft expected. For the Gale Warning, northwest winds to 30 kts with gusts of 40 to 45 kts and waves 3 to 6 ft. Locally higher waves possible near Deaths Door. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage, and Lake Michigan from Rock Island Passage to Sheboygan WI. * WHEN...For the Small Craft Advisory, until 7 AM CDT Monday. For the Gale Warning, from 7 AM to 10 PM CDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
992 WHUS73 KGRB 130912 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 412 AM CDT Mon Apr 13 2020 LMZ521-522-541>543-131715- /O.CAN.KGRB.SC.Y.0035.000000T0000Z-200413T1200Z/ /O.EXT.KGRB.GL.W.0008.200413T0912Z-200414T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 412 AM CDT Mon Apr 13 2020 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds to 30 kts with gusts of 40 to 45 kts and waves 3 to 6 ft. Locally higher waves possible near Deaths Door. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage, and Lake Michigan from Rock Island Passage to Sheboygan WI. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Kurimski
354 WHUS73 KGRB 131536 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1036 AM CDT Mon Apr 13 2020 LMZ521-522-541>543-132345- /O.CON.KGRB.GL.W.0008.000000T0000Z-200414T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1036 AM CDT Mon Apr 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds to 30 kts with gusts of 40 to 45 kts and waves 3 to 5 ft. Locally higher waves possible near Deaths Door. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage, and Lake Michigan from Rock Island Passage to Sheboygan WI. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
186 WHUS73 KGRB 132022 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 322 PM CDT Mon Apr 13 2020 LMZ521-522-541>543-140300- /O.CON.KGRB.GL.W.0008.000000T0000Z-200414T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 322 PM CDT Mon Apr 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West wind 15 to 30 kts with gusts to around 35 kts and waves of 2 to 5 ft. Locally higher waves possible near Deaths Door. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage, and Lake Michigan from Rock Island Passage to Sheboygan WI. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Bersch
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Apr 12, 3:31 AM CDT, 18 minutes earlier.
Area forecast discussion, Apr 12, 3:31 AM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 331 AM CDT Sun Apr 12 2020 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Monday Issued at 331 AM CDT Sun Apr 12 2020 Dry air continues to delay the start of precipitation this morning as a low pressure system organizes over the southern Plains. Precipitation will eventually get going as the day wears on as better moisture and stronger lift in the form of mid level frontogenesis and isentropic lift make their way over the western Great Lakes region as the low tracks towards the mid Mississippi Valley. These parameters really come together later this afternoon when model soundings show quite a bit of moisture in the column coincident with the forcing. Although surface temperatures will initially start out above freezing, the aforementioned dry low level air will serve to cause temperatures to crash across north- central and central Wisconsin as wet-bulbing occurs. Since the warm air is mainly confined to the very lowest levels, this should mean more snow than rain is expected this afternoon as the precipitation begins. Mainly rain is expected across east-central Wisconsin given the warmer surface temperatures and deeper warm layer than areas to the north and west. Some thunder is also possible this afternoon and this evening with some meager MLCAPE in the mid levels. QPF amounts this afternoon look to be higher than previous runs, with a solid 3 to 5 inches of snow possible in the warning area. Strong northeast winds may cause some lakeshore flooding today with funneling over the bay of Green Bay and northeast facing beaches of Lake Michigan. The low will pass to the south tonight then track northeast over the SOO by late tonight. This will cause surface winds to turn northwesterly late in the period which should help ease some of the lakeshore flooding for Brown, Marinette and Oconto Counties. As cooler air advects in on the northwesterly winds, precipitation will change over to all snow from northwest to southeast during the overnight hours across areas that are not already snow this evening. Some mid level warm air could mean sleet could mix in at times during the changeover, however the duration of this mixed precipitation is not expected to be that long.Many of the NWP models keep a swath of heavy snow from central to northeast Wisconsin tonight with the highest amounts in the current warning area. The GFS continues to be the outlier with a swath of heavy precipitation across east-central Wisconsin. One change from previous forecasts is a bit lower QPF over the northwest portion of Wisconsin, which could shave off some amounts across portions of Vilas County. That being said amounts will still be well above warning criteria. Snowfall amounts tonight still look to be in the 3 to 7 inch range for the warning area. The low will continue northeast towards western Quebec on Monday as the snow winds down across northeast Wisconsin. Although only a couple more inches are expected on Monday, northwest winds will pick up precipitously behind the departing low which could lead to significant blowing snow. Therefore will keep the Winter Storm Warning through Monday afternoon given the high winds expected. Winds will be high enough to reach Wind Advisory criteria along the lakeshore during the day on Monday, therefore will issue a Wind Advisory for the 3 lakeshore counties with this issuance. Further inland winds could reach criteria across central and east-central Wisconsin, however gusts are a bit lower and the certainty is less than the lakeshore so will hold off on headlines away from the lake. This late season storm still looks on track to produce 6 to 14 inches of snow across north-central and portions of central Wisconsin from this afternoon through Monday afternoon with gusty winds producing blowing snow. A bit further south a buffer zone of 2 to 5 inches is still expected in the Winter Weather Advisory area with lesser amounts further southeast as warmer temperatures linger for a longer period of time. .LONG TERM...Monday Night Through Saturday Issued at 331 AM CDT Sun Apr 12 2020 After the winter storm in the short term period, things will be much quieter in the extended. Upper level troughing will persist over much of the central Plains through the period, as much colder air remains in place through the work week, gradually moderating into next weekend. Although a few rounds of light precipitation will be possible, high pressure will generally dominate the extended period. Precipitation is expected to have ended for most of the region by Monday night, as the surface low depart to the northeast in the early evening. The only exception could be a few wrap around snow showers across far northern Wisconsin. A second round of light showers will be possible Tuesday afternoon as well, as a second piece of shortwave energy rounds the base of the upper level trough. This pattern will then repeat once more on Wednesday before drier conditions move in and high pressure establishes itself by Wednesday night. Little to no accumulation is expected with the snow showers Tuesday and Wednesday. No major changes in air mass are expected through the work week as the only surface based system in the extended remains well south of the region. Therefore, temperatures will be well below normal for both Tuesday and Wednesday with highs remaining in the 30s. That said, without the influx of another much colder air mass from the north, ample sunshine for this time of the year will help moderate back towards normal by the end of the week. Highs will return to the upper 40s and lower 50s by next weekend. && .AVIATION...for 06Z TAF Issuance Issued at 1004 PM CDT Sat Apr 11 2020 VFR flight conditions may transition to MVFR at the eastern TAF sites as rain showers arrive overnight. MTW could drop to IFR toward daybreak, aided by winds off Lake Michigan. Think that the western TAF sites will stay VFR until Sunday morning, when the first band of more significant rain/snow or snow arrives. Flight conditions will deteriorate to IFR across the entire region as the heavier precipitation arrives Sunday afternoon and evening. The western TAF sites should see mainly snow, while rain is expected to continue in the east. Northeast winds will steadily increase on Sunday, with gusts to 20 to 30 knots expected. The strongest gusts will occur in the Fox Valley. The winds should become northerly later Sunday evening. && .MARINE... Issued at 331 AM CDT Sun Apr 12 2020 A strong low pressure system will track through the Great Lakes region tonight and Monday. Northeast winds will increase to 15 to 25 knots ahead of the low this afternoon and tonight. As the low tracks over Michigan late tonight, winds will turn northwest and become very gusty through Monday evening. Gale force winds to around 40 knots are expected on the backside of this strong system from late tonight through Monday evening. A Small Craft Advisory is currently in effect for the strong northeast Winds this afternoon and tonight. The Gale Watch will be upgraded to a Gale Warning for the northwest gales late tonight through Monday evening for the bay of Green Bay and the Lake Michigan nearshore waters. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 7 AM to 7 PM CDT Monday for WIZ022-040-050. Lakeshore Flood Advisory from 10 AM this morning to 10 PM CDT Monday for WIZ022-039-040-073-074. Winter Weather Advisory from 1 PM this afternoon to 4 PM CDT Monday for WIZ020-031-036-037-045-073-074. Winter Storm Warning from 1 PM this afternoon to 4 PM CDT Monday for WIZ005-010>013-018-019-021-030-035. Lakeshore Flood Advisory from 10 AM this morning to 11 AM CDT Monday for WIZ050. && SHORT TERM.....Kurimski LONG TERM......Uhlmann AVIATION.......Kieckbusch MARINE.........Kurimski
Hazardous weather outlook, Apr 11, 3:09 PM CDT, 12 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 309 PM CDT Sat Apr 11 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 309 PM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Saturday An intense spring storm system will bring strong gusty winds and heavy precipitation to the area Sunday through Monday. The storm will bring a heavy wet snow, with accumulations of 6 to 14 inches north of a Marshfield to Wausaukee line. Snowfall amounts around an inch or less are expected from the Fox Valley east to the lake. Behind the low pressure system, strong northwest winds of 20 to 30 mph with gusts around 45 mph are expected on Monday. The combination of the heavy wet snow and strong winds may cause sporadic tree damage and power outages. Record high lake levels and gusty onshore winds could also lead to lakeshore flooding on the Bay of Green Bay and the Lake Michigan shoreline Sunday into Monday evening. Hazardous conditions are expected to continue near streams and rivers due to high water levels and fast flows from the next round of rain or melting snow. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report snowfall amounts, precipitation totals over an inch and any flooding. LMZ521-522-541>543-122015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 309 PM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Northwest gales are likely late Sunday night into Monday evening. KLJ/Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:50 AM CDT | Wind Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 1 more | 39 hr |
| Apr 12, 12:30 PM CDT | Areal Flood Advisory | GRB | Brown | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.